MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, CPR MINI SCORPION DX; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. IMPLANT SYSTEM, CPR MINI SCORPION DX; POLYETHYLENE SYNTHETIC SUTURE
Model Number IMPLANT SYSTEM, CPR MINI SCORPION DX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on 06/22/2022 by a facility representative via (b)(4) that an ar-8690ds mini-scorpion nitinol wire is sticking.This was discovered during a case with no patient harm.Per facility: "dr.(b)(6) has been using arthrex for her plantar plate repairs for over 5 years.She has always used and loved the red and green lassos that come in the kit instead of using the scorpion.She has never had a problem with them until recently.I have had 3 cases with dr.(b)(6) in the last two months where the nitinol wire that is in the lassos will not come out of the tip of the lasso after pulling it back before passing through the plantar plate.First two times this happened, it only happened with the red lasso.So, we just took the nitinol wire out of the green lasso and put it in the red one and seemed to work fine.But she still wasn¿t happy.We also couldn¿t understand why one nitinol wire worked and the other one didn¿t, considering they are both the same thing.The third time was by far the worst/most embarrassing moment i have ever been in with our product.Neither lasso would work.We tried everything.Squirting saline in the lasso, getting the nitinol wire wet thinking it would slide better.Tried putting the firmer end of the nitinol wire in from the top to bottom, opened a sterile packed nitinol wire that we had on the shelf at the facility to see if that would work.It didn¿t.Nothing worked.So, we opened another kit¿.Same thing happened.I took a picture of both cpr kits we opened and kept the lassos from the cases.".
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The most likely cause for the reported failure can be attributed to a manufacturing issue; however, due to the device not being returned, we are unable to confirm the reported event.

Brand Name
IMPLANT SYSTEM, CPR MINI SCORPION DX
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19087285
Report Number1220246-2024-01976
Device Sequence Number17920338
Product Code GAT
UDI-Device Identifier00888867044692
UDI-Public00888867044692
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPLANT SYSTEM, CPR MINI SCORPION DX
Device Catalogue NumberAR-8690DS
Device Lot Number14915644
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Initial Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown